Alert archive / Wisconsin / Wind Chill Advisories in 2014

Wind Chill Advisory 8, NWS Milwaukee, WI

January 28, 201420 counties in Wisconsin

NWS Milwaukee, WI issued this wind chill advisory at Jan 28, 2014, 4:06 AM CST for 20 counties in Wisconsin. It took effect at Jan 28, 2014, 12:00 PM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2014, 4:06 AM CST (10:06 UTC)
In effect from
Jan 28, 2014, 12:00 PM CST
Expired
Jan 29, 2014, 10:00 AM CST
In force
22 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WWUS43 KMKX 281006
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
406 AM CST TUE JAN 28 2014

...BITTER COLD WIND CHILLS WILL CONTINUE INTO WEDNESDAY...

.BITTER COLD AIR HAS BECOME ENTRENCHED OVER SOUTHERN WISCONSIN.
TEMPERATURES THIS MORNING ARE EXPECTED TO BOTTOM OUT BETWEEN 15
AND 20 BELOW ZERO.

WITH WINDS OF 5 TO 15 MPH EARLY THIS MORNING...WIND CHILLS
BETWEEN 35 AND 40 BELOW ZERO ARE EXPECTED THROUGH MID-
MORNING...AND ONLY SLOWLY RISE BY MIDDAY.

THE BITTER COLD AIR WILL REMAIN OVER SOUTHERN WISCONSIN INTO
WEDNESDAY. A WIND CHILL ADVISORY GOES INTO EFFECT AT 12 NOON TODAY
WHEN THE WIND CHILL WARNING EXPIRES...AND CONTINUES UNTIL 10 AM
WEDNESDAY.

PROTECT YOURSELF AGAINST HYPOTHERMIA AND FROSTBITE BY LIMITING
YOUR EXPOSURE TO THE COLD AND WEARING THE PROPER CLOTHING.

WIZ046-047-051-052-056>060-062>072-281815-
/O.NEW.KMKX.WC.Y.0008.140128T1800Z-140129T1600Z/
/O.CON.KMKX.WC.W.0002.000000T0000Z-140128T1800Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
406 AM CST TUE JAN 28 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM CST
WEDNESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. A
WIND CHILL ADVISORY GOES INTO EFFECT FROM NOON TODAY TO 10 AM CST
WEDNESDAY.

* WIND CHILL VALUES...BETWEEN 35 AND 40 BELOW FROM EARLY THIS
  MORNING UNTIL MID-MORNING...SLOWLY RISING TO 20 TO 25 BELOW BY
  THIS AFTERNOON. VALUES FALL TO BETWEEN 25 AND 30 BELOW TONIGHT
  ...AND REMAIN AT 20 TO 25 BELOW THROUGH THE EARLY MORNING
  WEDNESDAY. 

* IMPACTS...THE BITTER COLD WIND CHILLS CAN LEAD TO FROSTBITE OF 
  EXPOSED SKIN IN 10 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

REM
5 follow-up statements
192 
WWUS43 KMKX 281803
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1203 PM CST TUE JAN 28 2014

...BITTER COLD WIND CHILLS WILL CONTINUE INTO WEDNESDAY...

.BITTER COLD AIR WILL REMAIN OVER SOUTHERN WISCONSIN INTO
WEDNESDAY MORNING. A WIND CHILL ADVISORY IS IN EFFECT AND
CONTINUES UNTIL 10 AM WEDNESDAY.

PROTECT YOURSELF AGAINST HYPOTHERMIA AND FROSTBITE BY LIMITING
YOUR EXPOSURE TO THE COLD AND WEARING THE PROPER CLOTHING.

WIZ046-047-051-052-056>060-062>072-290215-
/O.EXP.KMKX.WC.W.0002.000000T0000Z-140128T1800Z/
/O.CON.KMKX.WC.Y.0008.000000T0000Z-140129T1600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1203 PM CST TUE JAN 28 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY...
...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. A WIND CHILL
IS IN EFFECT UNTIL 10 AM CST WEDNESDAY.

* WIND CHILL VALUES...20 TO 30 BELOW.

* IMPACTS...THE BITTER COLD WIND CHILLS CAN LEAD TO FROSTBITE OF
  EXPOSED SKIN IN 10 TO 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
COLLAR
954 
WWUS43 KMKX 282135
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CST TUE JAN 28 2014

...BITTER COLD WIND CHILLS WILL CONTINUE INTO WEDNESDAY...

.BITTER COLD AIR WILL REMAIN OVER SOUTHERN WISCONSIN INTO
WEDNESDAY MORNING. A WIND CHILL ADVISORY IS IN EFFECT AND
CONTINUES UNTIL 10 AM WEDNESDAY.

PROTECT YOURSELF AGAINST HYPOTHERMIA AND FROSTBITE BY LIMITING
YOUR EXPOSURE TO THE COLD AND WEARING THE PROPER CLOTHING.

WIZ046-047-051-052-056>060-062>072-290545-
/O.CON.KMKX.WC.Y.0008.000000T0000Z-140129T1600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
335 PM CST TUE JAN 28 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY. 

* WIND CHILL VALUES...20 TO 30 BELOW.

* IMPACTS...THE BITTER COLD WIND CHILLS CAN LEAD TO FROSTBITE OF 
  EXPOSED SKIN IN 10 TO 20 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
COLLAR
270 
WWUS43 KMKX 290310
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
910 PM CST TUE JAN 28 2014

...BITTER COLD WIND CHILLS WILL CONTINUE INTO WEDNESDAY...

.BITTER COLD AIR WILL REMAIN OVER SOUTHERN WISCONSIN INTO
WEDNESDAY MORNING. A WIND CHILL ADVISORY IS IN EFFECT AND
CONTINUES UNTIL 10 AM WEDNESDAY.

PROTECT YOURSELF AGAINST HYPOTHERMIA AND FROSTBITE BY LIMITING
YOUR EXPOSURE TO THE COLD AND WEARING THE PROPER CLOTHING.

WIZ046-047-051-052-056>060-062>072-291115-
/O.CON.KMKX.WC.Y.0008.000000T0000Z-140129T1600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
910 PM CST TUE JAN 28 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY. 

* WIND CHILL VALUES...20 TO 30 BELOW.

* IMPACTS...THE BITTER COLD WIND CHILLS CAN LEAD TO FROSTBITE OF 
  EXPOSED SKIN IN 10 TO 20 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
662 
WWUS43 KMKX 291020
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
420 AM CST WED JAN 29 2014

...BITTER COLD WIND CHILLS WILL CONTINUE INTO WEDNESDAY...

.THE COMBINATION OF BRISK WEST WINDS AND A COLD AIR MASS OVER THE
REGION WILL KEEP BITTER WIND CHILLS OVER SOUTHERN WISCONSIN INTO
THE MID-MORNING HOURS. A WIND CHILL ADVISORY REMAINS IN EFFECT
UNTIL 10 AM WEDNESDAY.

RISING TEMPERATURES FROM SOUTHWEST TO NORTHEAST THROUGH THE
MORNING WILL BRING WIND CHILL VALUES ABOVE 20 BELOW ACROSS ALL OF
SOUTHERN WISCONSIN BY 10 AM.

PROTECT YOURSELF AGAINST HYPOTHERMIA AND FROSTBITE BY LIMITING
YOUR EXPOSURE TO THE COLD AND WEARING THE PROPER CLOTHING.

WIZ046-047-051-052-056>060-062>072-291600-
/O.CON.KMKX.WC.Y.0008.000000T0000Z-140129T1600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
420 AM CST WED JAN 29 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* WIND CHILL VALUES...20 TO 26 BELOW UNTIL MID-MORNING.

* IMPACTS...THE BITTER COLD WIND CHILLS CAN LEAD TO FROSTBITE OF
  EXPOSED SKIN IN 15 TO 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

REM
523 
WWUS43 KMKX 291617
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1017 AM CST WED JAN 29 2014

...ARCTIC AIRMASS EASING...

.WIND CHILLS HAVE MODIFIED ABOVE THE ADVISORY THRESHOLDS.

WIZ046-047-051-052-056>060-062>072-291730-
/O.EXP.KMKX.WC.Y.0008.000000T0000Z-140129T1600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1017 AM CST WED JAN 29 2014

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

$$
COLLAR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 28, 3:39 AM CST, 27 minutes earlier.

Area forecast discussion, Jan 28, 3:39 AM CST, 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 AM CST TUE JAN 28 2014

.TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.

WIND CHILLS HAVE REACHED WARNING CRITERIA IN ONLY A FEW LOCATIONS
TO THIS POINT AS TEMPERATURES HAVE NOT FALLEN QUITE AS FAR AS
EARLIER EXPECTED. DO EXPECT A COMBINATION OF TEMPS COOLING A FEW
MORE DEGREES BY SUNRISE...AND INCREASING WINDS AFTER...TO LOWER
WIND CHILLS TO CRITERIA THROUGH MOST OF THE MORNING WITH THE
COLDEST VALUES AROUND 13-14Z. SOUTHWEST LOCALES LOOK TO RISE ABOVE
-34 AROUND 16Z...BUT WILL NOT ADJUST END TIMES TO KEEP CONSISTENCY
WITH SURROUNDING WFOS.

HIGHS TODAY ONLY IN THE SINGLE DIGITS BELOW ZERO...WITH 1 OR 2
ABOVE RIGHT ALONG THE LAKESHORE AND AT A FEW LOCATIONS IN THE
SOUTHWEST. COMBINED WITH WEST WINDS AT 10 TO 15 MPH WITH SOME
GUSTS BETWEEN 20- 25 MPH...WILL KEEP WIND CHILLS AT OR BELOW -20
THROUGH THE AFTERNOON. WIND CHILLS FALL BACK DOWN TO BETWEEN -25
AND -30 TONIGHT AS TEMPS FALL OFF AFTER SUNSET...WITH LOWS AROUND
-10 AWAY FROM THE LAKE AND -5 TO -10 IN THE LAKESHORE COUNTIES
BEING REACHED BETWEEN 06Z AND 09Z...THEN STEADYING OR RISING A FEW
DEGREES BY 12Z.

PER COLLABORATION WITH THE SURROUNDING OFFICES...WILL BE ISSUING
A WIND CHILL ADVISORY AT THIS TIME TO BEGIN AFTER THE WARNING ENDS
AT 18Z TO RUN UNTIL 16Z WEDNESDAY AS WIND CHILL VALUES WILL REMAIN
AT OR BELOW -20 THROUGH MID-MORNING WEDNESDAY..

.SHORT TERM...WEDNESDAY THROUGH THURSDAY NIGHT...FORECAST
CONFIDENCE IS HIGH.

WIND CHILL ADVISORY WILL RUN UNTIL 16Z WEDNESDAY ACROSS THE
AREA...UNTIL WIND CHILLS RISE INTO THE 10 BELOW TO 18 BELOW ZERO
RANGE. WARM AIR ADVECTION ON SOUTHWEST WINDS WITHIN FAIRLY TIGHT
PRESSURE GRADIENT SHOULD ALLOW FOR HIGHS TO MAKE IT INTO THE MID
TO UPPER TEENS EAST TO AROUND 20 WEST.

TIGHT PRESSURE GRADIENT LINGERS WEDNESDAY NIGHT INTO THURSDAY
MORNING...BEFORE SURFACE COLD FRONT TRACKS EAST THROUGH THE AREA
DURING THE AFTERNOON. SHOULD NOT SEE MUCH OF A DROP OFF IN
TEMPERATURES WEDNESDAY NIGHT...WITH HIGHS THURSDAY REACHING THE
LOWER TO MID 20S.

OTHER ISSUE WILL BE LIGHT SNOW POTENTIAL THURSDAY. PASSING COLD
FRONT...ALONG WITH STRONG LOW TO MID LEVEL Q VECTOR CONVERGENCE
AND A PASSING 500MB SHORTWAVE TROUGH...WILL PROVIDE GOOD UPWARD
VERTICAL MOTION. AREA FORECAST SOUNDINGS ARE SHOWING SATURATION IN
THE LOW TO MID LEVELS...INCLUDING THE DENDRITE SNOW GROWTH
ZONE...DURING THIS TIME.

NAM/ECMWF SOMEWHAT SLOWER THAN THE GFS/CANADIAN WITH TIMING OF
FEATURES...FOLLOWED THE GFS/CANADIAN TIMING IN FORECAST. RAISED
POPS TO LIKELY FOR THURSDAY FOR LIGHT SNOW. ACCUMULATIONS OF
AROUND 2 INCHES ARE POSSIBLE THURSDAY.

QUIET BUT COOLER WEATHER RETURNS THURSDAY NIGHT...AS HIGH PRESSURE
BUILDS INTO IOWA. COLD AIR ADVECTION BRINGS COLDER AIR BACK INTO
THE AREA...AS LOWS DIP BELOW ZERO IN MOST OF SOUTH CENTRAL
WISCONSIN.

.LONG TERM...FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE IS
MEDIUM.

GFS/ECMWF STILL SHOW TIMING DIFFERENCES WITH SYSTEM FOR FRIDAY
NIGHT AND SATURDAY. THE ECMWF IS QUICKER WITH BRINGING QPF INTO
THE AREA FRIDAY NIGHT...AS LOW PRESSURE MOVES NORTHEAST INTO EAST
CENTRAL ILLINOIS. THE GFS ALMOST 12 HOURS SLOWER WITH BRINGING IN
QPF...AND THE LOW IS FURTHER SOUTHEAST ACROSS THE OHIO RIVER
VALLEY.

EACH DO HAVE A DECENT 500MB SHORTWAVE TROUGH TO ACCOMPANY THE
LOW. KEPT CONSENSUS POPS FOR FRIDAY INTO SATURDAY...BUT THEY MAY
NEED TO BE RAISED IN LATER FORECASTS IF BETTER AGREEMENT ON TIMING
IS REACHED. COULD SEE A FEW INCHES OF SNOW ACCUMULATION WITH THIS
SYSTEM.

MODELS THEN KEEP THE AREA FAIRLY QUIET SATURDAY NIGHT INTO
MONDAY...WITH SOME MINOR VARIATIONS HERE AND THERE. TEMPERATURES
LOOK TO REMAIN ON THE COOL SIDE...AS HIGH PRESSURE WORKS INTO THE
NORTHERN PLAINS MONDAY. KEPT CONSENSUS POPS AND TEMPERATURES FOR
THIS PERIOD AS WELL...WHICH LEFT SMALL POPS FOR MONDAY.

&&

.AVIATION/12Z TAFS/...

EXPECT VFR CONDITIONS THROUGH THE FORECAST WITH ONLY MODERATE
WIND GUSTS TODAY. ONLY MID-LEVEL CLOUDS EXPECTED BETWEEN 06Z AND
12Z WED WITH THE PASSAGE OF A WEAK MID-LEVEL TROUGH.

&&

.MARINE...

HAVE ISSUED A SMALL CRAFT ADVISORY BEGINNING AT 12Z TODAY FOR
NORTH OF PORT WASHINGTON...AND AT 15Z FOR THE REMAINDER OF THE
NEARSHORE FOR BRISK WEST WINDS. WINDS WILL SHIFT SOUTHWEST ON
WEDNESDAY WITH GUSTS NEAR 30 KNOTS BY WEDNESDAY NIGHT AHEAD OF AN
APPROACHING SURFACE TROUGH. WIND GUSTS WILL REMAIN AT OR ABOVE
CRITERIA UNTIL THURSDAY EVENING SO HAVE END TIME OF ADVISORY AT 9
PM THURSDAY.

THE RECENT STRONG WINDS MAY HAVE BROKEN UP SOME OF THE ICE...WITH
VISIBLE SATELLITE IMAGERY FROM YESTERDAY SHOWING THE ICE SHIELD
HAS PUSHED OUT FROM THE ALONG THE SHORE WITH THE PERSISTENT
WESTERLY FLOW....BUT EXPECT AREAS OF ICE TO REMAIN. THE ICE AND
OFFSHORE FETCH WILL LIMIT WAVE HEIGHTS BUT FREEZING SPRAY WILL
STILL BE A CONCERN WHERE THERE ARE HIGH WAVES.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL WARNING UNTIL NOON CST TODAY FOR WIZ046-047-051-052-
     056>060-062>072.

     WIND CHILL ADVISORY FROM NOON TODAY TO 10 AM CST WEDNESDAY FOR
     WIZ046-047-051-052-056>060-062>072.

LM...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST
     THURSDAY FOR LMZ644>646.

     SMALL CRAFT ADVISORY UNTIL 9 PM CST THURSDAY FOR LMZ643.

&&

CORRECTED END TIME OF SMALL CRAFT ADVISORY.

TODAY/TONIGHT AND AVIATION/MARINE...REM
WEDNESDAY THROUGH MONDAY...WOOD
Hazardous weather outlook, Jan 27, 9:45 PM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
945 PM CST MON JAN 27 2014

WIZ046-047-051-052-056>060-062>072-282130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
945 PM CST MON JAN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A WIND CHILL WARNING IS IN EFFECT UNTIL NOON ON TUESDAY.

BITTERLY COLD WIND CHILLS WILL CONTINUE TONIGHT. WIND CHILLS ARE
EXPECTED TO FALL TO BETWEEN 35 AND 40 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

WIND CHILL ADVISORIES WILL LIKELY BE NEEDED TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING AS THE CORE OF THE ARCTIC AIR BEGINS TO
MOVE EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-282130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
945 PM CST MON JAN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

HIGH WAVES AND FREEZING SPRAY IN ICE FREE AREAS ARE EXPECTED AGAIN
TUESDAY INTO WEDNESDAY...MAINLY TOWARD OPEN WATER.

ANOTHER COLD FRONT EXPECTED TO PASS ACROSS THE WESTERN GREAT LAKES
ON THURSDAY WILL CAUSE BLUSTERY WINDS LIKELY TO REACH SMALL CRAFT
ADVISORY LEVELS WEDNESDAY NIGHT INTO THURSDAY NIGHT.

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 4:20 AM CSTSmall Craft AdvisoryMKX17 hr

Nearby

Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.